Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 174, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 29, 2014, 7:02 AM CDT for Barton County, Kansas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2014, 7:02 AM CDT (12:02 UTC)
- Expired
- Jun 29, 2014, 7:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Barton County, KS
The radar
The Dodge City radar (KDDC), 115 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 7:20 AM CDT | HAIL 0.75 | Pawnee Rock, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 0.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2435 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
898
WUUS53 KICT 291202
SVRICT
KSC009-291245-
/O.NEW.KICT.SV.W.0174.140629T1202Z-140629T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
702 AM CDT SUN JUN 29 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BARTON COUNTY IN CENTRAL KANSAS...
* UNTIL 745 AM CDT
* AT 659 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF PAWNEE ROCK...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GREAT BEND...PAWNEE ROCK AND GREAT BEND AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3844 9904 3849 9864 3826 9862 3826 9904
3833 9904
TIME...MOT...LOC 1202Z 265DEG 27KT 3835 9903
HAIL...1.00IN
WIND...60MPH
$$
COOK4 follow-up statements
336
WWUS53 KICT 291214
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
714 AM CDT SUN JUN 29 2014
KSC009-291245-
/O.CON.KICT.SV.W.0174.000000T0000Z-140629T1245Z/
BARTON KS-
714 AM CDT SUN JUN 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BARTON COUNTY UNTIL 745 AM CDT...
AT 713 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
GREAT BEND...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREAT BEND AND GREAT BEND AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3844 9904 3849 9864 3826 9862 3826 9904
3833 9904
TIME...MOT...LOC 1215Z 260DEG 30KT 3838 9889
HAIL...1.00IN
WIND...60MPH
$$
COOK987
WWUS53 KICT 291224
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
724 AM CDT SUN JUN 29 2014
KSC009-291245-
/O.CON.KICT.SV.W.0174.000000T0000Z-140629T1245Z/
BARTON KS-
724 AM CDT SUN JUN 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BARTON COUNTY UNTIL 745 AM CDT...
AT 722 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREAT BEND...
AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL BARTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3844 9904 3849 9864 3826 9862 3826 9904
3833 9904
TIME...MOT...LOC 1224Z 260DEG 30KT 3839 9879
HAIL...1.00IN
WIND...60MPH
$$
COOK833
WWUS53 KICT 291236
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
736 AM CDT SUN JUN 29 2014
KSC009-291245-
/O.CON.KICT.SV.W.0174.000000T0000Z-140629T1245Z/
BARTON KS-
736 AM CDT SUN JUN 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BARTON COUNTY UNTIL 745 AM CDT...
AT 734 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREAT BEND...
AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN BARTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3844 9904 3849 9864 3826 9862 3826 9904
3833 9904
TIME...MOT...LOC 1236Z 261DEG 29KT 3830 9880
HAIL...1.00IN
WIND...60MPH
$$544
WWUS53 KICT 291242
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
742 AM CDT SUN JUN 29 2014
KSC009-291252-
/O.EXP.KICT.SV.W.0174.000000T0000Z-140629T1245Z/
BARTON KS-
742 AM CDT SUN JUN 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BARTON COUNTY
WILL EXPIRE AT 745 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3844 9904 3849 9864 3826 9862 3826 9904
3833 9904
TIME...MOT...LOC 1242Z 261DEG 29KT 3831 9874
$$
COOKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:42 AM CDT, 20 minutes earlier.
Area forecast discussion, Jun 29, 6:42 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 642 AM CDT SUN JUN 29 2014 ...UPDATED FOR 12Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 300 AM CDT SUN JUN 29 2014 SCATTERED THUNDERSTORMS ARE LINGERING OVER SOUTHEAST KANSAS FROM EARLIER ACTIVITY SATURDAY NIGHT. THIS ACTIVITY IS WANING AND SHOULD DIMINISH BY MORNING. A NEW COMPLEX OF THUNDERSTORMS HAS DEVELOPED ACROSS NORTHWESTERN KANSAS...NEAR AND ALONG I-70. THIS ACTIVITY IS EXPECTED TO SPREAD EASTWARD WITH TIME THIS MORNING. OVERNIGHT SATELLITE IMAGERY SHOWS LOW CLOUDS SPREADING ACROSS SOUTHWEST TO CENTRAL KANSAS. TEMPERATURES ARE IN THE UPPER 60S/LOW 70S WITH LIGHT WINDS OUT OF THE SOUTHEAST. BILLINGS WRIGHT && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 300 AM CDT SUN JUN 29 2014 TODAY: SHORT-TERM HIGH-RESOLUTION MODELS HAVE SHOWN THE DEVELOPMENT OF THE ACTIVITY ACROSS NORTHWEST KANSAS DURING SATURDAYS RUNS AND THE LATEST HRRR HAS BEEN CONSISTENT IN SHOWING THIS ACTIVITY MOVING EASTWARD INTO CENTRAL AND SOUTH CENTRAL KANSAS. THE EXTENT OF THE COVERAGE IS QUESTIONABLE BY THE TIME IT GETS INTO CENTRAL AND SOUTH CENTRAL KANSAS LATER THIS MORNING...BUT HAVE KEPT POPS IN THROUGH THE MORNING HOURS. EXPECT THUNDERSTORMS TO DIMINISH AND SKIES TO CLEAR DURING THE AFTERNOON. DAYTIME TEMPS MAY TAKE A HIT FROM EARLY CLOUDS...BUT HAVE REMAINED ON THE OPTIMISTIC SIDE WITH DAYTIME HIGHS IN THE LOW 90S. THESE WARM TEMPERATURES AND HIGHER RELATIVE HUMIDITIES WILL CAUSE HEAT INDICES TO BE BETWEEN 100-105. GUIDANCE CONTINUES TO SHOW THUNDERSTORMS DEVELOPING OVER NEBRASKA AND MOVING SOUTHEAST ACROSS THE STATE TODAY. THIS ACTIVITY COULD IMPACT MAINLY CENTRAL KANSAS ALONG THE I-70 CORRIDOR DURING THE EVENING AND OVERNIGHT HOURS. ALTHOUGH THIS IS POSSIBLE...THE BETTER CHANCES LIE ACROSS NEBRASKA AND NORTHEASTERN KANSAS. THESE STORMS HAVE THE CHANCE TO BE SEVERE WITH 1500-3000 J/KG CAPE AND 30-40 KTS SHEAR. MONDAY - TUESDAY: THIS PERIOD ALSO LOOKS ACTIVE WITH THE NEXT WAVE PUSHING A FRONT THROUGH KANSAS DURING THE DAY MONDAY. THE FRONT WILL SLOWLY SAG SOUTHWARD REACHING SOUTHERN KANSAS BY LATE MONDAY AFTERNOON/EVENING. THE FIRST CONCERN ON MONDAY IS GOING TO BE HIGH TEMPERATURES AHEAD OF THE FRONT WITH A JUICY AIRMASS. THIS WILL CAUSE HEAT INDICES TO BE BETWEEN 100-105 AGAIN. AVOID OUTDOOR ACTIVITIES DURING THE PEAK OF THE DAY IF POSSIBLE. THE SECOND CONCERN MONDAY EVENING WILL BE THE CHANCES FOR THUNDERSTORMS ALONG THE FRONT. THE GUIDANCE IS IN AGREEMENT FOR A LATER START...POST 00Z FOR THIS ACTIVITY. THERE IS PLENTIFUL CAPE AND SHEAR MEANING THAT THESE STORMS THAT DEVELOP HAVE THE CHANCES TO BE SEVERE. THE FRONT SLOWLY MOVES SOUTH TUESDAY AND SHOWERS AND THUNDERSTORMS CONTINUE TO BE POSSIBLE THROUGHOUT THE DAY. TEMPERATURES WILL BE COOLER WITH THE COMBINATION OF BEING NORTH OF THE FRONT AS WELL AS THE CHANCE FOR CLOUD COVER AND RAIN. BILLINGS WRIGHT .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 300 AM CDT SUN JUN 29 2014 THE MEDIUM RANGE GUIDANCE CONTINUES TO PUSH THE FRONT FURTHER SOUTH...MEANING KANSAS HAS A BETTER CHANCE OF A FEW DRY AND COOLER DAYS FOR MID-LATE WEEK. HOWEVER...BY THURSDAY NIGHT SURFACE HIGH PRESSURE WILL SLIDE EASTWARD OVER THE HIGH PLAINS WHICH WILL ALLOW THE WIND FIELD TO BECOME SOUTHEASTERLY AGAIN. WITH THE PLAINS BEING IN SLIGHT NORTHWESTERLY FLOW...A FEW WEAK DISTURBANCES WILL SLIDE ACROSS THE AREA. THESE MAY HELP TO INITIATE THUNDERSTORMS ACROSS THE HIGH PLAINS AND INTO CENTRAL/SOUTH CENTRAL KANSAS THURSDAY NIGHT-SATURDAY. DETAILS WILL BE BETTER DETERMINED AS THE TIME PERIOD NEARS. OVERALL A DRIER AND COOLER SECOND HALF OF THE FORECAST. BILLINGS WRIGHT && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 638 AM CDT SUN JUN 29 2014 MAIN AVIATION CONCERN WILL BE STORMS TODAY. THE STORMS THAT DEVELOPED JUST AFTER MIDNIGHT OVER NORTHWEST KS MOVED INTO CENTRAL KS A FEW HOURS AGO. THESE STORMS SHOULD CONTINUE TO AFFECT CENTRAL KS(KRSL-KSLN-KHUT) FOR AT LEAST THE NEXT FEW HOURS IF NOT A BIT LONGER. STORMS ARE ALSO EXPECTED TO DEVELOP ALONG A WEAK COLD FRONT OVER NEBRASKA WITH THESE STORMS EXPECTED TO TRY TO BUILD BACK TO THE SOUTHWEST. CONFIDENCE ON HOW FAR SOUTH THEY MAKE IT IS LOW AND WILL THEREFORE ONLY INCLUDE VCTS AT KSLN FOR LATE THIS AFTERNOON/EARLY EVENING. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 91 73 96 68 / 40 20 20 70 HUTCHINSON 91 73 97 65 / 40 20 20 70 NEWTON 91 71 95 65 / 40 20 20 70 ELDORADO 90 72 93 66 / 40 20 20 70 WINFIELD-KWLD 92 73 94 68 / 30 20 20 70 RUSSELL 92 71 91 62 / 40 20 10 70 GREAT BEND 91 72 94 62 / 40 20 10 70 SALINA 93 74 96 65 / 40 20 10 60 MCPHERSON 92 72 96 65 / 40 20 20 70 COFFEYVILLE 90 74 92 70 / 20 20 20 50 CHANUTE 89 73 91 68 / 20 20 20 70 IOLA 89 73 91 68 / 20 20 20 70 PARSONS-KPPF 89 74 91 68 / 20 20 20 60 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 29, 5:01 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 501 AM CDT SUN JUN 29 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-301015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 501 AM CDT SUN JUN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT FLOODING FROM STORMS SATURDAY NIGHTS THUNDERSTORMS CONTINUES EARLY THIS MORNING OVER ELK AND MONTGOMERY COUNTY. PLEASE SEE THE LATEST FLOOD WARNINGS FOR MORE DETAILS. SCATTERED STRONG THUNDERSTORMS ARE OCCURRING OVER NORTHWEST AND CENTRAL KANSAS...THIS ACTIVITY WILL IMPACT CENTRAL AND POSSIBLY SOUTH CENTRAL KANSAS. NICKEL SIZE HAIL...GUSTY WINDS AND LOCALLY HEAVY RAIN MAY ACCOMPANY THE STRONGEST ACTIVITY. ANOTHER AREA OF THUNDERSTORMS MAY IMPACT CENTRAL KANSAS LATER THIS AFTERNOON/EVENING NEAREST THE I-70 CORRIDOR. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND GUSTY WINDS. HEAT INDICES BETWEEN 100 AND 105 ARE POSSIBLE DURING THE PEAK HEATING HOURS TODAY AS A RESULT OF HIGH RELATIVE HUMIDITIES AND HOT AFTERNOON TEMPERATURES. LIMIT OUTDOOR ACTIVITIES DURING THE PEAK OF AFTERNOON HEATING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT INDICES BETWEEN 100 AND 105 WILL AGAIN BE POSSIBLE MONDAY AFTERNOON ACROSS THE AREA. LIMIT OUTDOOR ACTIVITIES DURING THE AFTERNOON HOURS. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA MONDAY AFTERNOON AND NIGHT AS A COLD FRONT MOVES SOUTHEAST ACROSS KANSAS. THE PRIMARY THREAT IS VERY LARGE HAIL...WITH THE LARGEST HAIL AROUND 2 INCHES IN DIAMETER POSSIBLE OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. THE FRONT IS LIKELY TO STALL ALONG THE KANSAS OKLAHOMA BORDER BY TUESDAY MORNING. VERY HEAVY RAINS ARE LIKELY ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS TUESDAY AND TUESDAY NIGHT. THUNDERSTORMS MAY LINGER INTO WEDNESDAY BEFORE PUSHING SOUTH IN TO OKLAHOMA. THUNDERSTORMS MAY AGAIN BE POSSIBLE FRIDAY AND SATURDAY. THESE STORMS MAY BE STRONG...WATCH FOR MORE DETAILS AS THIS PERIOD NEAR.S .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BILLINGS WRIGHT
In the hours before
Local storm report, Jun 29, 2:19 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
219 AM CDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLASH FLOOD 5 SE LONGTON 37.33N 96.02W
06/28/2014 ELK KS LAW ENFORCEMENT
SHERIFF REPORTS WATER OVER HIGHWAY 160 NEAR OAK VALLEY.
&&
RBLSpecial weather statement, Jun 29, 4:40 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 440 AM CDT SUN JUN 29 2014 KSZ047-291015- BARTON- 440 AM CDT SUN JUN 29 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BARTON COUNTY IN CENTRAL KANSAS... * UNTIL 515 AM CDT * AT 438 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ALBERT...OR 11 MILES NORTHWEST OF GREAT BEND...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... GREAT BEND...HOISINGTON AND GREAT BEND AIRPORT. PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3857 9903 3853 9869 3828 9869 3835 9903 TIME...MOT...LOC 0940Z 283DEG 29KT 3844 9895 LAWSON
Special weather statement, Jun 29, 6:14 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 614 AM CDT SUN JUN 29 2014 KSZ047-291145- BARTON- 614 AM CDT SUN JUN 29 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BARTON COUNTY IN CENTRAL KANSAS... * UNTIL 645 AM CDT * AT 612 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HOISINGTON...OR 11 MILES NORTH OF GREAT BEND...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL BARTON COUNTY. PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3859 9855 3838 9855 3843 9902 3864 9902 TIME...MOT...LOC 1115Z 278DEG 15KT 3851 9876 LAWSON
Special weather statement, Jun 29, 6:51 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
651 AM CDT SUN JUN 29 2014
KSZ047-050-291215-
BARTON-RICE-
651 AM CDT SUN JUN 29 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BARTON COUNTY IN CENTRAL KANSAS...
NORTHWESTERN RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 715 AM CDT
* AT 650 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CLAFLIN...OR 14 MILES NORTHEAST
OF GREAT BEND...MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLAFLIN...BUSHTON...CHASE...SILICA AND FREDERICK.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3856 9848 3852 9848 3853 9827 3852 9824
3831 9824 3841 9884 3862 9885
TIME...MOT...LOC 1151Z 284DEG 15KT 3846 9857
COOKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:27 PM CDT | Flash Flood Warning | ICT | Elk | 3 hr |
| Jun 28, 7:46 PM CDT | Special Weather Statement | ICT | Montgomery | 29 min |
| Jun 28, 7:58 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 47 min |
| Jun 28, 8:09 PM CDT | Areal Flood Warning | ICT | Chautauqua, Montgomery, Wilson | 4 hr |
| Jun 28, 8:55 PM CDT | Special Weather Statement | ICT | Labette | 50 min |
| Jun 28, 9:26 PM CDT | Flash Flood Warning | ICT | Montgomery | 3 hr |
| Jun 28, 9:38 PM CDT | Special Weather Statement | ICT | Labette | 37 min |
| Jun 28, 10:09 PM CDT | Areal Flood Warning | ICT | Labette | 4 hr |
| Jun 28, 10:24 PM CDT | Areal Flood Warning | ICT | Elk | 9 hr |
| Jun 28, 10:40 PM CDT | Special Weather Statement | ICT | Labette | 35 min |
| Jun 28, 11:16 PM CDT | Special Weather Statement | ICT | Labette | 29 min |
| Jun 28, 11:24 PM CDT | Special Weather Statement | ICT | Labette | 36 min |
| Jun 28, 11:43 PM CDT | Special Weather Statement | ICT | Labette | 47 min |
| Jun 28, 11:45 PM CDT | Areal Flood Warning | ICT | Montgomery | 9 hr |
| Jun 29, 12:30 AM CDT | Special Weather Statement | ICT | Labette | 30 min |
| Jun 29, 4:40 AM CDT | Special Weather Statement | ICT | Barton | 35 min |
| Jun 29, 6:11 AM CDT | Areal Flood Warning | ICT | Barton | 5 hr |
| Jun 29, 6:14 AM CDT | Special Weather Statement | ICT | Barton | 31 min |
| Jun 29, 6:51 AM CDT | Special Weather Statement | ICT | Barton | 24 min |
| Jun 29, 7:42 AM CDT | Special Weather Statement | ICT | Barton | 33 min |
| Jun 29, 8:08 AM CDT | Special Weather Statement | ICT | Rice | 37 min |
| Jun 29, 9:14 AM CDT | Special Weather Statement | ICT | Barton | 61 min |
| Jun 29, 9:15 AM CDT | Special Weather Statement | ICT | Marion | 60 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.